# SDR 3SVA20210303001

- Difficulty date: February 28, 2021
- Submitted: March 3, 2021
- Operation: Air carrier
- Aircraft: N128EZ
- Make and model: Cessna 441
- Aircraft serial: 4410128
- Engine: Garrtt TPE33110N
- System (JASC): 2430 · DC Generating System
- Part: Gcu
- Part number: 51530001
- Part serial: 5044
- Condition: Unknown
- Location: Left
- Stage of operation: CR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

DURING A ROUTINE TRAINING FLIGHT THE LEFT ENGINE WAS SHUTDOWN PER AFM PROCEDURES.  THE LEFT BUS CURRENT LIMITER FAILED OPEN AT SOME POINT, RESULTING IN LOSS OF LEFT BUS POWER AND THE INABILITY TO RESTART THE ENGINE DUE TO NO POWER ON THE LEFT BUS.  THE CREW DECLARED AN EMERGENCY AND LANDED WITHOUT INCIDENT AT THE NEAREST AIRPORT.  THE AIRCRAFT WIRING WAS INSPECTED AND NO DISCREPANCIES WERE NOTED, THE OPEN CURRENT LIMITER WAS REPLACED WITH NEW.  THE GCU WAS REPLACED FOR BEING SUSPECTED OF NOT OPENING THE LINE CONTACTOR AFTER THE STARTER GENERATOR COULD NOT DEVELOP APPROPRIATE VOLTAGE AS THE ENGINE ROTATIONAL SPEED REDUCED BELOW IDLE SPEED.  THE NEWLY INSTALLED GCU WAS ADJUSTED AND PARALLELED IAW THE C441 MM.  ADDITIONALLY THE LINE CONTACTOR WAS MONITORED DURING A GROUND OPERATIONS WHILE SHUTTING ENGINE DOWN WITH THE GENERATOR STILL SELECTED TO ON, SIMULATING THE IN FLIGHT OCCURRENCE.  THE REPLACEMENT GCU OPENED THE LINE CONTACTOR DURING THE SHUTDOWN.  THE REMOVED GCU IS BEING SENT TO REPAIR STATION FOR FUNCTIONAL TEST, IN PARTICULAR FOR LINE CONTACTOR CONTROLLING FUNCTION.
